Jump to content



Photo

How Long Will These Symptoms Last?


  • Please log in to reply
4 replies to this topic

#1 fallenneutron

fallenneutron

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 06 August 2018 - 05:42 PM

Hi all - I'm new here and am grateful that you are all out there. Not being alone goes a long way when you're in the middle of this nightmare :)

 

3 months ago I started tapering off of 90mg of cymbalta with the help of my internist. 4 days ago I took the last step from 30mg every other day to zero and have been in hell ever since. The usual: brain zaps, headaches, nightmares, confusion, ears ringing, weeping, etc etc etc. I had symptoms at each taper level, but this is definitely the worst. I'm getting the impression from reading the posts that the 30mg every other day was not such good advice... but I'm so tired of this that I don't want to go back on any of this evil drug if I can avoid it. I'd rather ride it out at this point.

 

So my question: how long does it take for these symptoms to go away? 

 

Thanks!

Ann


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,067 posts
  • LocationMissouri

Posted 06 August 2018 - 06:03 PM

Welcome Ann

Cymbalta withdrawal varies a lot in severity and duration. For most things get the worse after 2 months and then starts getting better after 6 to 8 months. I assumed your dr warned you about dropping from 30 to zero. It can cause suicidal thoughts, seizures, and much more. I would recommend going back to 30 and doing a slow bead count to come off. The decision is your however and you may be one of the lucky 20% who have little to no withdrawal. Please keep us posted.

#3 fallenneutron

fallenneutron

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 06 August 2018 - 06:15 PM

That taper speed was what the doc recommended to avoid symptoms. Clearly he had no clue as to how to do this.

 

When you said "get the worst after 2 months"... Did you mean 2 months after you hit zero? Yikes. I'm in trouble.

 

I saw mention of doing a "slow bead count" on many other posts... Can you point me to a post that explains how to do it?

 

Thanks!


#4 gail

gail

    God-like

  • Site Supporter
  • 4,541 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 07 August 2018 - 06:52 AM

Hello Ann and welcome,

A slow bead count goes like this. You are on 30 mg, the first day you remove 2 beads, the second day you remove 4 and 6-8 and so on. It can be 3 beads depending how you feel, 3-6-9.

I would also recommend that you reinstate at 30 mg. But then, we are all different, it's up to you or your symptoms to decide.

Fishinghat will answer the remaining questions.

#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,067 posts
  • LocationMissouri

Posted 07 August 2018 - 07:49 AM

"Did you mean 2 months after you hit zero? Yikes"

Yes, this can be a real beast of a withdrawal. Ever now and then we get surprised by someone who has a relatively easy time of it. But slow is the name of the game.

Gail, gave you a good explanation of bead counting. A simple operation and during the process if things get too bad then you can always stay at that dose until you feel better.

you might also consider reading the thread "Summary of Cymbalta Withdrawal" in the Medical Support section. It is a summary of what people have tried and what has helped and what had not as well as a lot of research articles. You might get some good ideas from it.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users